Global AD

Collapse

Announcement

Collapse
No announcement yet.

Niacinamide Topically???

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Niacinamide Topically???

    Has anyone had a flare from products that contain Niacinamide? From what I've read it is the form of B3 that does not cause flushing and has great benefits for skin but the two times that I use La Roche Posay Toleraine Gentle Cleanser I had a flushing reaction, my face was bright red. I also used a sunscreen that had Niacinamide in it and it made my skin tingle so I washed it off right away. Has anyone else experienced this????

    Thanks
    Dolly

  • #2
    Niacinamide irritates my skin as well. I had tried CeravePM, EltaMD AM and other products with this ingredient and my face gets miserable. Initially, I thought that there was no way this allegedly soothing, rosacea ‘friendly’ ingredient could be bothering me, however after reading reviews and a few reddit forums, niacinamide sensitivities are not uncommon.

    A friend of mine who does not have rosacea also cannot tolerate it. My derm said she has lots of patients who can’t use it either, and to not try to ‘push thru’ to see if your skin will ‘get used to it.’ The bums me out since it’s supposed to be very beneficial.

    If you are looking for a cleanser I suggest Avène tolerance cleansing lotion. It’s a no rinse cleanser, but I do use some water with it.

    Comment


    • #3
      Thanks for the reply! I’m glad that it isn’t just my skin totally rebelling! This condition is so frustrating trying to find what will not cause a flare. Thank you for the suggestion of the face cleanser. I will give it a try!!!

      Dolly

      Comment


      • #4
        Sure. I actually double cleanse with the Avène product. First to remove makeup (tissue off) and then wet face and use product again, and wash off with water and soft cotton. Hope it helps you.

        Comment


        • #5
          Originally posted by HelloDolly16 View Post
          Has anyone had a flare from products that contain Niacinamide? From what I've read it is the form of B3 that does not cause flushing and has great benefits for skin but the two times that I use La Roche Posay Toleraine Gentle Cleanser I had a flushing reaction, my face was bright red. I also used a sunscreen that had Niacinamide in it and it made my skin tingle so I washed it off right away. Has anyone else experienced this????

          Thanks
          Dolly
          Hi Dolly, You’re definitely not alone. I tried The Ordinary’s 10% niacinamide serum last summer and it exasperated my redness. It’s devastating because this has helped so many other people and it’s in a lot of Asian beauty products that I’d like to try. I wish they could find an ingredient with similar benefits and less irritation.

          Comment


          • #6
            Yes it irrates me. After a few days my face gets red and it’s very sticky? And makes my face shiny, I think it’s very strong and irritating. Which will provide no benefit if it irritates your skin

            Comment


            • #7
              This completely explains why Metrogel made me so red and irritated. I discontinued the medicine. My GP rx’d it after she diagnosed me with rosacea, not giving me any insight about rosacea. Just handed me the RX and said nothing more. I started researching and knew that w/o treatment it would progress. I am subtype 1. I knew from reading that a good amount of rosaceans had benefited from IPL, I went to a plastic surgeon who had his esthetician perform an IPL. Still on he fence about this. I am so afraid I have made Hong’s worse I have just recently moved and I have a an appointment with a dermatologist July 13. Hopefully I can get some relief and some reassurance that I didn’t make things worse. I started having more flushing episodes after the IPL and have more triggers.

              Dolly

              Comment


              • #8
                I can handle TO’s 10% niacinamide on some areas on my face, where I have melasma. It took some time to get the skin used to it. On my rosacea troubled nose I have to be careful

                Comment


                • #9
                  Originally posted by rednessator View Post
                  I can handle TO’s 10% niacinamide on some areas on my face, where I have melasma. It took some time to get the skin used to it. On my rosacea troubled nose I have to be careful
                  10% niacinamide is a really high dose!
                  I have my topical compounded into a light cellulose gel, which is great stuff. I can't tolerate anything else, barring ZZ cream.
                  The dose is 4%. I asked the compounding pharmacist if it might be worth my testing a higher dose and he suggested I tentatively try 6%, but it could be too much for my skin. I did use it for some time, but eventually returned to 4%. I was also told that he does compound it up to 10% for some people who have hyperpigmentation, but the potential for irritation is present at 8% for most skins.
                  Like all topicals, not everything suits everyone, but I wouldn't write off niacinamide as being useless unless tolerance was still not occurring at a 4% and below.
                  And as always, the vehicle matters!
                  Previous Numerous IPL.
                  Supplements: High dose Niacinamide, Vit K2, low dose Vit A. Moderate Dose Vit C, Iodine, Taurine, Magnesium. Mod- dose B's. Low dose zinc. Testing Quercetin.

                  Skin Care: No Cleanser, ZZ cream mixed with Niacinamide gel 4% and LMW HA 2%, ethyl ascorbate 2%.

                  Treating for gut dysbiosis.(This is helping).
                  Previous GAPS diet. Have now introduced lots of fibre.
                  Fermented Foods. Intermittent fasting -16-18 hours.
                  Oral Colostrum. Helps reduce food reactions.

                  Comment


                  • #10
                    It took time tho. I peeled like crazy in the beginning

                    Comment


                    • #11
                      Well.... here’s a weird thing... elta md clear and cerave am sunscreens both make my face red and sensitive, I assume it’s the niacinamide in both formulations. BUT I am able to tolerate The Ordinary’s 10% niacinamide serum, in fact I use it twice daily.

                      I did read somewhere that, sometimes, an ever so slightly lower grade niacinamide might find its way into a product batch, so maybe that’s what’s happening for some or all of us... if that’s the case it could be that when I next repurchase TO’s niacinamide I get a lower grade version and it doesn’t go so well. I actually need to order some more now, so it’ll be interesting to see how it goes.

                      I won’t ever buy cerave sunscreen or elta md Clear again tho. Elta md daily is fine for me - I think there’s no niacinamide in that formulation.

                      Comment


                      • #12
                        Yes, some people may experience skin irritation or sensitivity to products containing niacinamide, although it's relatively uncommon. Niacinamide is generally well-tolerated by most individuals, as it's considered to be a gentle ingredient with multiple benefits for the skin, including improving texture, reducing the appearance of pores, and addressing concerns like hyperpigmentation. However, like with any skincare ingredient, there's always a possibility of an allergic reaction or sensitivity in some individuals. If someone experiences a flare or irritation after using a product containing niacinamide, it's essential to discontinue use and consult with a dermatologist to determine the cause and find suitable alternatives. It's also a good idea to check for other ingredients in the product that might be causing the reaction.

                        Comment

                        Working...
                        X